MAUDE Adverse Event Report: DEPUY SPINE INC 5MM TAP, DUAL LEAD CANN; ORTHOPAEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC 5MM TAP, DUAL LEAD CANN; ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Model Number 286715500N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.The product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a spinal fusion surgery.During the surgery, the instrument broke at the thread pitch.The broken portion was removed easily.The surgery was completed successfully with 20 minutes delay.The patient status is unknown.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).Unknown power drill set (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1) 5mm tap, dual lead cann.This report is 1 of 1 for pc (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for 5mm tap, dual lead cann was conducted identifying that lot number ng99321 was released in two batches.Batch1: lot qty of (b)(4) units were released on january 5, 2021 with no discrepancies.Batch2: lot qty of (b)(4) units were released on january 20, 2021 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the 5mm tap, dual lead cann (p/n: 286715500n, lot #: ng99321) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the tip of the device was broken and the broken fragment was received stuck inside the received screw remover.No other issues were observed with the returned device.The screw remover is being investigated separately.Device failure/defect identified? yes.Dimensional inspection: specified dimensions: shaft diameter.Measured dimensions: shaft diameter = conforming.Device used - caliper.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed: depuy spine/brainlab navigation system,viper 2 4.35mm tap assembly.Depuy spine/brainlab navigation system,viper 2 4.35mm dual lead cannulated tap shaft.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the 5mm tap, dual lead cann (p/n: 286715500n, lot #: ng99321).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5MM TAP, DUAL LEAD CANN
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11968125
Report Number1526439-2021-01192
Device Sequence Number19925112
Product Code OLO
UDI-Device Identifier10705034388489
UDI-Public10705034388489
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K140927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715500N
Device Catalogue Number286715500N
Device Lot NumberNG99321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/12/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREW REMOVER, BROKEN; UNKNOWN POWER DRILL SET; UNKNOWN SCREWS; SCREW REMOVER, BROKEN; UNKNOWN POWER DRILL SET; UNKNOWN SCREWS